MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC N/A; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC N/A; INSTRUMENT, STEREOTAXIC
Model Number 961-337
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device.It was reported that during a cranial resection procedure where the instruments stopped tacking.Spheres were changed without resolution.Surgeon proceeded with navigation, even though it was "spotty" throughout the remainder of the case.Patient present.20 min delay.The rep called in to do troubleshooting on this case.They checked the geometry error of the reference frame and it was at.5 - where the tolerance of tracking cuts off.They covered individual spheres and found that when covering the lower right one the geometry error dropped to.1.The probes they had and other reference frame all tracked without issue.
 
Additional Manufacturer Narrative
B5: additional information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was provided stating that the cranial reference frame is bent on the bottom side.

Brand Name
N/A
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key11446917
Report Number1723170-2021-00630
Device Sequence Number17087963
Product Code HAW
UDI-Device Identifier00721902467783
UDI-Public00721902467783
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number961-337
Device Catalogue Number961-337
Device Lot Number111216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient Weight86